MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892812250
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: returned product consisted of a maverick 2 balloon catheter in two pieces.The balloon and tip were microscopically and visually examined.There was contrast in the inflation lumen and blood in the guidewire lumen and between the balloon folds.The balloon was tightly folded.There was no damage or irregularities to the balloon.There were numerous kinks throughout the shaft and a complete hypotube separation 65cm from the strain relief.The hypotube fracture surfaces were ovaled, which suggests the device was kinked prior to separation.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No other damage or issues were identified during the product analysis.Device analysis determined the condition of the returned device was not consistent with the reported information.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is not confirmed as there was no evidence of the alleged issue or any anomalies which could have contributed to the reported difficulty.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 30-mar-2017.It was reported that balloon damage occurred.The target lesion was located in the coronary artery.A 2.50mm x 12mm maverick²¿ balloon catheter was advanced but the balloon was damaged while crossing the lesion.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed hypotube broken.

Brand Name
MAVERICK²¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6488840
Report Number2134265-2017-03571
Device Sequence Number1289757
Product Code LOX
UDI-Device Identifier08714729369981
UDI-Public(01)08714729369981(17)20191031(10)19909096
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberH7493892812250
Device Catalogue Number38928-1225
Device Lot Number19909096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2017
Initial Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1